Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 210, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 1997, 4:26 PM CDT for Pickett County, Tennessee. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 13, 1997, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Pickett County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:42 PM CDT | Thunderstorm Wind | Byrdstown, TN | 2 homes received damaged when 2 trees fell on them. |
| Jun 13, 4:42 PM CDT | Thunderstorm Wind 70 | Byrdstown, TN | Trees were uprooted and caused damage at the Star Point Marina. |
| Jun 13, 4:42 PM CDT | Thunderstorm Wind 50 | Countywide, TN | Numerous reports of trees down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WUUS1 KBNA 132127 RRA SVRBNA TNC137-132200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...PICKETT COUNTY AT 4:25 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS MOVING EAST AT 35 MPH NEAR BRYDSTOWN. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI JUN 13 1997 CONVECTION FIRING ALONG BOUNDARY IN WRN MID TN AND IS HOLDING TOGETHER AS IT MOVES EAST. MAIN BOUNDARY IS ALONG OHIO RIVER EXTENDING OUT FROM A LOW IN SOUTH CENTRAL MO. ETA HAS PLACEMENT OF LOW MUCH CLOSER AT 18Z THAN NGM (WHICH IS TOO FAR N) SO WILL GO WITH IT. THIS CONVECTION SHOULD EXIT CWA BY 00Z AND NEXT BATCH OF PRECIP SHOULD COME TONIGHT AFT 9Z. THIS MDL RUN SHOWING THE LOW MOVING EAST ALONG THE BNDRY INSTEAD OF THE BNDRY MOVING S THROUGH TN. SO MDLS KEEPING HVY PRECIP NORTH. WITH LOW BEING CLOSER THAN ORIGINALLY THOUGHT AM MORE CONCERNED WITH TS TONIGHT THAN WAS BEFORE. WITH PWS ARND 1.5 COULD SEE SOME HVY RAIN BUT DON'T THINK WE'LL SEE THE TRAINING PREVIOUSLY ANTICIPATED. THINGS SHOULD CLEAR UP BY SAT AFTN AND SUN SHOULD BE A PRETTY GOOD DAY. FWC AND FAN TEMPS PRETTY SIMILAR SO WILL GO WITH THAT. AS FOR POPS FWC LOOKS OK. BNA 6j8/80/63/86 85-0 SW/12
In the hours before
Local storm report, Jun 13, 2:46 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0243 PM JOELTON TN WIND DAMAGE
06/13/97 DAVIDSON NUMEROUS TREES DOWN...ONE
ON TOP OF A HOUSE.
0243 PM JOELTON TN WIND DAMAGE
06/13/97 DAVIDSON NUMEROUS TREES DOWN AROUND
JOELTON...ONE ON OP OF A
HOUSE.Local storm report, Jun 13, 2:47 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0243 PM JOELTON TN WIND DAMAGE
06/13/97 DAVIDSON NUMEROUS TREES DOWN...ONE
ON TOP OF A HOUSE.
0243 PM JOELTON TN WIND DAMAGEr
06/13/97 DAVIDSON NUMEROUS TREES DOWN AROUND
JOELTON...ONE ON OP OF A
HOUSE.Local storm report, Jun 13, 3:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM SUMMERTOWN TN WIND DAMAGE
06/13/97 LAWRENCE LAWRENCE COUNTY ELECTRIC
REPORTED TREE AND POWER
LINES DOWN IN SUMMERTOWN.
0240 PM NOLENSVILLE TN WIND DAMAGE
06/13/97 WILLIAMSON EMA REPORTED TREES DOWN ON
WALLER ROAD.
0243 PM JOELTON TN WIND DAMAGE
06/13/97 DAVIDSON NUMEROUS TREES DOWN...ONE
ON TOP OF A HOUSE.
0243 PM JOELTON TN WIND DAMAGE
06/13/97 DAVIDSON NUMEROUS TREES DOWN AROUND
JOELTON...ONE ON OP OF A
HOUSE.
0250 PM GREENBRIER TN WIND DAMAGE
06/13/97 ROBERTSON TREES DOWN ALONG HIGHWAY
41S. REPORTED BY ROBERTSON
COUNTY SHERIFF OFFICE
0255 PM NASHVILLE METRO ARPT TN 1.75 INCH HAIL
06/13/97 DAVIDSON GOLF BALL SIZE HAIL AT
DONELSON/MURFREESBORO ROAD
AND ELM HILL PIKE.Local storm report, Jun 13, 3:10 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM SUMMERTOWN TN WIND DAMAGE
06/13/97 LAWRENCE LAWRENCE COUNTY ELECTRIC
REPORTED TREE AND POWER
LINES DOWN IN SUMMERTOWN.
0240 PM NOLENSVILLE TN WIND DAMAGE
06/13/97 WILLIAMSON EMA REPORTED TREES DOWN ON
WALLER ROAD.
0243 PM JOELTON TN WIND DAMAGE
06/13/97 DAVIDSON NUMEROUS TREES DOWN...ONE
ON TOP OF A HOUSE.
0243 PM JOELTON TN WIND DAMAGE
06/13/97 DAVIDSON NUMEROUS TREES DOWN AROUND
JOELTON...ONE ON OP OF A
HOUSE.
0250 PM GREENBRIER TN WIND DAMAGE
06/13/97 ROBERTSON TREES DOWN ALONG HIGHWAY
41S. REPORTED BY ROBERTSON
COUNTY SHERIFF OFFICE
0255 PM NASHVILLE METRO ARPT TN 1.75 INCH HAIL
06/13/97 DAVIDSON GOLF BALL SIZE HAIL AT
DONELSON/MURFREESBORO ROAD
AND ELM HILL PIKE.Local storm report, Jun 13, 4:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
404 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM LAFAYETTE TN WIND DAMAGE
06/13/97 MACON NUMEROUS TREES AND POWER
LINES DOWN IN LAFAYETTE
AND RED BOILING SPRINGS.
WINDS IN EXCESS OF 60 MPH.
0335 PM LAFAYETTE TN WIND DAMAGE
06/13/97 MACON NUMEROUS TREES AND POWER
LINES DOWNED AROUND
LAFAYETTE AND RED BOILING
SPRINGS. WINDS IN EXCESS
OF 60 MPH.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Jun 13, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 42 min |
| Jun 13, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 43 min |
| Jun 13, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 33 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Jun 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 48 min |
| Jun 13, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 50 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 31 min |
| Jun 13, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 46 min |
| Jun 13, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 45 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 35 min |
| Jun 13, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 30 min |
| Jun 13, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 53 min |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 29 min |
| Jun 13, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 41 min |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 29 min |
| Jun 13, 4:54 PM CDT | Tornado Warning | OHX | Franklin | 51 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 52 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Jun 13, 5:20 PM CDT | Tornado Warning | OHX | Grundy, Marion | 40 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 57 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jun 13, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 67 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 64 min |
| Jun 13, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 40 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.